Tornadoes · United States · Oklahoma · 2011

EF0 tornado, Fame, Oklahoma, April 22, 2011

This EF0 tornado ran 0.1 miles across McIntosh County on April 22, 2011, touching down at 8:14 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 22, 2011
Touchdown
8:14 PM CDT (01:14 UTC)
Path length
0.1 miles (0.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
McIntosh County
Touchdown point
35.355, -95.626
Lift-off point
35.355, -95.626
Record number
1104221914-01

What the Weather Service recorded

On the afternoon of the 22nd, a cold front pushed into the region with deep low level moisture and high atmospheric instability already in place. Severe thunderstorms developed ahead of the front with large hail up to tennis ball size, damaging wind gusts, and five brief tornadoes in eastern Oklahoma.

A brief tornado developed over Eufaula Lake.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

25 minutes of warning. NWS TSA issued a tornado warning for this county at 00:49 UTC, 25 minutes before the tornado touched down, in force until 01:30 UTC.

The county was under a tornado watch, issued at 20:49 UTC and running to 02:45 UTC.

Issued (UTC)ExpiredProductOffice
20:49 UTC02:45 UTCTornado WatchTSA
00:07 UTC00:30 UTCTornado WarningTSA
00:30 UTC01:15 UTCSevere Thunderstorm WarningTSA
00:40 UTC01:30 UTCSevere Thunderstorm WarningTSA
00:49 UTC01:30 UTCTornado WarningTSA
01:10 UTC02:30 UTCFlood AdvisoryTSA
01:26 UTC02:00 UTCTornado WarningTSA
01:29 UTC02:15 UTCSevere Thunderstorm WarningTSA
02:12 UTC02:44 UTCSevere Thunderstorm WarningTSA
04:35 UTC08:39 UTCSevere Thunderstorm WatchTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 22, 6:46 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 22, 6:46 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI APR 22 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LINE OF THUNDERSTORMS AT 00Z WITH AXIS FROM CENTRAL OK TO
SW MO MOVING GRADUALLY EAST IN ADVANCE OF A COLD FRONT.
MVFR AND SOME IFR CONDITIONS WITH AND NEAR THUNDERSTORMS.
OVERNIGHT THE FRONT STALLS AND MVFR CEILINGS BECOME WIDESPREAD.
MORE SHOWERS/THUNDERSTORMS WILL DEVELOP LATE TONIGHT AND SATURDAY
PRIMARILY NORTH OF THE STALLED FRONT.

&&

.PREV DISCUSSION... /ISSUED 217 PM CDT FRI APR 22 2011/

DISCUSSION...
PRE-FRONT CU CLOUD DEVELOPMENT FROM NEAR KCFV-KTUL-KSNL
ON SOUTHEAST..HIGHLY LIKELY TO BREAK CAP AND ERUPT INTO
SEVERE STORMS BY LATE AFTERNOON/EARLY EVENING.  EVENING
OF STRONG / SEVERE THUNDER EASTERN OK INTO ADJACENT AR.

FRONTAL BOUNDARY TO END UP SOUTHWEST  NORTHEAST THROUGH
THROUGH OKLAHOMA INTO SOUTHWEST MO/NORTHWEST CORNER AR.
UPPER FLOW  NEARLY PARALLEL TO THE FRONT THROUGH EASTER
WEEKEND WELL INTO EARLY NEXT WEEK. THIS IS MET TEXTBOOK
CLASSIC PROLONGED  WET HEAVY RAIN PERIOD NEAR AND NORTH
OF THE QUASI-STALLED FRONTAL BOUNDARY.  THE OSCILLATING
FRONTAL BOUNDARY PRESENTS TEMPERATURE CHALLENGES.

THIS DROUGHT BUSTING PERIOD...AT LEAST EASTERN OK..WILL
COME AT A PRICE. ABUNDANT CAPE... AND SHORT WAVE ENERGY
IMPULSES WILL NOT ONLY MAKE RAIN..BUT PERIODS OF SEVERE
STORMS AS WELL.  AT THIS TIME TONIGHT...SUNDAY NIGHT...
AND MONDAY WILL FEATURE HIGHEST RISK OF SEVERE STORMS.

WILL HOLD ON FLOOD WATCH  UNTIL AFTER THE INITIAL RAIN
TONIGHT.   PRIME HEAVY RAIN AXIS THE NEXT FEW DAYS VIA
MODEL CONSENSUS WOULD BE NEAR INTERSTATE 44. FAR NORTH-
EAST OK MOST AT RISK FOR EXCESSIVE RAIN THIS WEEKEND.
STAY TUNED.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  66  55  67 /  70  70  90  90
FSM   64  78  63  77 /  60  70  50  60
MLC   66  75  64  76 /  50  40  50  50
BVO   55  64  52  63 /  70  60  80  90
FYV   61  72  58  72 /  70  80  80  60
BYV   60  70  57  72 /  70  80  80  60
MKO   62  71  58  72 /  70  70  80  70
MIO   56  65  54  66 /  70  70  90  90
F10   62  70  57  72 /  70  70  70  70
HHW   68  81  68  81 /  30  30  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....06
AVIATION...21
Hazardous weather outlook, Apr 22, 7:27 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT FRI APR 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
727 PM CDT FRI APR 22 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONTAL
BOUNDARY. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE
EVENING... GENERALLY ALONG AND SOUTH OF THE FRONT... WHICH
CURRENTLY LIES PARALLEL AND ABOUT 10 MILES SOUTH OF INTERSTATE 44.
THERE IS THE POTENTIAL FOR ISOLATED TORNADOES WITH THIS ACTIVITY...
ALONG WITH VERY LARGE HAIL.

AN UPPER DISTURBANCE WILL BRING MORE WIDESPREAD THUNDERSTORMS WITH HEAVY
RAINFALL OVERNIGHT. WITH THE FRONT BECOMING STATIONARY THIS
EVENING... THIS WILL ALLOW FOR TRAINING OF CELLS ALONG AND EITHER
SIDE OF THE FRONT. THIS WILL LIKELY LEAD TO INCREASED RAINFALL
TOTALS ACROSS SOME AREAS WITH THE POSSIBLY FLASH FLOODING
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS WEEKEND AND INTO MIDDLE OF NEXT WEEK.
THE FRONTAL BOUNDARY THAT STALLS OVER THE REGION TONIGHT WILL LINGER
THROUGH THE WEEKEND BEFORE A STRONG UPPER LEVEL DISTURBANCE FINALLY
PUSHES IT OFF TO THE SOUTH AND EAST MONDAY NIGHT INTO TUESDAY.
DURING THIS TIME...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE
AREA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF THE FRONTAL BOUNDARY. THERE WILL ALSO BE A POTENTIAL
FOR HEAVY FLOODING RAINS AS STORMS REPEATEDLY MOVE OVER THE SAME
LOCATIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR THE POTENTIAL
OF SEVERAL ROUNDS OF SEVERE THUNDERSTORMS AND HEAVY RAINS WHICH COULD
LEAD TO FLASH FLOODING AND POSSIBLY RIVER FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 22, 7:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     WELTY                   35.62N 96.40W
04/22/2011                   OKFUSKEE           OK   PUBLIC

            NUMEROUS LARGE TREE LIMBS DOWN

&&

NMM
Local storm report, Apr 22, 7:17 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             CENTERTON               36.36N 94.29W
04/22/2011  E1.50 INCH       BENTON             AR   TRAINED SPOTTER

            LARGE HAIL FELL FOR 3 MIN

&&

NMM
Local storm report, Apr 22, 7:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          HIGHFILL                36.26N 94.36W
04/22/2011                   BENTON             AR   PUBLIC

            BRIEF TORNADO TOUCHDOWN NEAR THE NORTHWEST ARKANSAS
            REGIONAL AIRPORT.

&&

MAT
Local storm report, Apr 22, 7:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             CENTERTON               36.36N 94.29W
04/22/2011  M2.00 INCH       BENTON             AR   TRAINED SPOTTER

            LARGE HAIL FELL FOR 3 MIN...MOSTLY 1.5 INCH HAIL WITH
            LARGEST BEING 2 INCHES

&&

NMM
Special weather statement, Apr 22, 8:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT FRI APR 22 2011

ARZ011-020-230130-
FRANKLIN AR-MADISON AR-
804 PM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHEASTERN MADISON

AT 804 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOSTON TO REDDING...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...
TAFT...ARBAUGH...RED STAR...WEATHERS...JETHRO...MOUNTAIN TOP...
BARNES...TURNERS BEND...CASS...REDDING...PETTIGREW...DUTTON AND
BOSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3595 9348 3585 9351 3582 9350 3577 9351
      3576 9352 3576 9368 3560 9369 3561 9393
      3598 9356 3600 9344 3597 9344
TIME...MOT...LOC 0104Z 266DEG 34KT 3586 9353 3567 9373
Local storm report, Apr 22, 8:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
814 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             3 W WESTVILLE           35.99N 94.62W
04/22/2011  E0.75 INCH       ADAIR              OK   EMERGENCY MNGR

&&

SFP

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 12:00Z

10.8 hours after it, 162 km from the path. April 23, 2011.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1977 joules per kilogram, CIN -37, lifted condensation level 583 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 225 square meters per square second, 0 to 6 km bulk shear 45 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1977 J/kg
Mixed-layer CIN
-37 J/kg
Surface CAPE
1517 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
45 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
3.7
Supercell composite
22.5
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

The surface observations

Muskogee/Davis Field (MKO), 41 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:46 UTC78.866.2170° 8 kt1004.7TS
00:00 UTC78.866.2180° 12 kt1004.7TS
00:53 UTC746590° 4 kt1006.1
01:22 UTC73.466.2130° 3 kt1005.4VCTS -RA
01:53 UTC7266200° 13 kt161007.5-RA
02:01 UTC71.666.2200° 11 kt181007.1-TSRA
02:16 UTC71.664.4220° 7 kt201006.8-RA
02:25 UTC69.864.4250° 10 kt1007.1VCTS -RA
02:40 UTC69.862.6230° 8 kt1007.5-RA
02:48 UTC69.860.8170° 14 kt191007.5VCTS
02:53 UTC7061170° 13 kt1007.5VCTS
03:07 UTC6862.6190° 7 kt1007.8

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 91 km away, was scanning. The volume nearest the touchdown began at 01:12 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:30 UTCHAIL 0.882 Nw HaskellMuskogee, OK
00:20 UTCTORNADO4 W HenryettaOkmulgee, OKTORNADO REPORTED BY A STORM CHASER. NO DAMAGE REPORTS HAVE BEEN RECEIVED FROM THIS AREA. THIS IS A PRELIMINARY REPORT.
01:15 UTCHAIL 1.52 W ChecotahMcintosh, OK
01:18 UTCTORNADOOnapaMcintosh, OKSEVERAL TORNADO TOUCHDOWNS WERE REPORTED NEAR ONAPA. SOME TREE AND POWER LINE DAMAGE WAS REPORTED IN THE AREA. THIS IS A PRELIMINARY REPORT.
02:23 UTCTSTM WND GST 60WhitefieldHaskell, OKWIND GUST TO 60 MPH AND DIME SIZED HAIL
02:24 UTCTSTM WND GST 703 Wnw StiglerHaskell, OKOKLAHOMA MESONET MEASURED WIND GUST OF 70.9 MPH FROM 301 DEGREES.
02:30 UTCTSTM WND GST 593 Wnw StiglerHaskell, OKMEASURED OKLAHOMA MESONET WIND GUST OF 58.6 MPH FROM 300 DEGREES.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 22, 2011

19 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 226:03 PM CDTEF0Okfuskee, OK0.5150
April 226:16 PM CDTEF0Delaware, OK0.150
April 226:41 PM CDTEF0Benton, AR0.150
April 227:05 PM CDTEF0Benton, AR0.150
April 227:17 PM CDTEF1Saint Charles, MO7.3250
April 227:18 PM CDTEF1Cherokee, OK1.0200
April 227:19 PM CDTEF0Okmulgee, OK0.5100
April 227:21 PM CDTEF0Benton, AR0.150
April 227:45 PM CDTEF0McClain, OK0.5150
April 227:59 PM CDTEF1McClain, OK to MO, IL0.230$5,000
April 227:59 PM CDTEF4St. Louis tornado, MO21.38805$250 million
April 228:02 PM CDTEF0Garvin, OK0.450
April 228:10 PM CDTEF1Wayne, MO2.1300$100,000
April 228:50 PM CDTEF2Monroe, IL3.5901
April 228:55 PM CDTEF2Madison, IL18.2700
April 229:02 PM CDTEF1Saint Clair, IL1.880
April 2210:50 PM CDTEF2Union, KY15.53002$880,000
April 2211:27 PM CDTEF0Daviess, KY0.240$3,000
April 221:35 AM EDTEF0Jackson, IN3.850$30,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.